Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

PCOD diagnosed when 17 years old, periods only on birth control pills, Side effects? Permanent cure possible?

m diagnosed with pcod when i was 17.i dont get my periods except when i have birth control pills ..i have them 2-3 times a year..will it cause any side effects? weight is 181 lbs n m trying many ways to reduce my weight but in vain....will i ever get cured?...m really worried and it is strongly affecting me and my studies..also m not confident enough due to my weight..plz help...
Asked On : Sun, 6 May 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hello and welcome to HCM ,

madam pcos is a syndrome which has become very common in females in the last decade, nearly 30 to40 % of females in the age group of 15yrs to 30 yrs are suffering from this.

so simply taking tension and effecting your personal health will further complicate your condition, as stress is a causative agent for PCOS.

once treated PCOS can come back any time, as it is recurrent.

instead of worrying , what you need is a healthy and active lifestyle.

i agree that weight reduction is difficult in PCOS, as the body fat becomes resistant. but do not loose hopes and continue with your activities and exercises, as this helps in proper functioning of the hormonal cycles.

check your thyroid profile as well, because hypothyroidism also causes resistant fat.. and mostly PCOS and hypothyroidism are diagnoses simultaneously.

cyclical oral contraceptive pills with metformin is the first line of treatment for pcos.

but you should get your periods after each pack of OC pills .

do get an ultrasound done to check your present status.

kindly visit your doctor and do not self medicate yourself.

take care.
Answered: Sun, 6 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor